MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Pain (1994); Hernia (2240); Bowel Perforation (2668); Insufficient Information (4580)
Date of Event 06/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio mesh (device #1).An additional emdr was submitted to represent the bard/davol ventrio st (device #2).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventrio on (b)(6) 2011 and ventrio st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2010) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (product catalog no., udi no., expiry date, corporate lot no.), d.6b (date of explant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol ventrio mesh (device #1).Additional supplemental emdr and an emdr was submitted to represent the bard/davol ventrio st (device #2) and phasix mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventrio on (b)(6) 2011 and ventrio st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with recurrent 2 incisional hernias thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿hernia sac was dissected.A ventrio mesh (device #1) was placed just above the umbilicus and secure it with suture.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral incisional hernia, adhesion, scar tissue thereby underwent open repair with implant of the bard ventrio st mesh (device #2).Per operative notes, ¿hernia sac was dissected.The old mesh was folded.Bard ventrio st mesh (device #1) was placed and sutured.Ventrio st mesh (device #2) was anchored at the superior and lateral old ventrio mesh (device #1) to provide positional stability.¿ (b)(6) 2017 ¿ patient was diagnosed with acute recurrent ventral incisional hernia thereby underwent open repair with reinforcement with biological mesh.Per operative notes, ¿old mesh had crumples and rotated.One biological mesh was placed to abdomen area and secure it with suture.¿ (b)(6) 2017 - patient was diagnosed with enterocutaneous fistula, adhesion, 5 incisional hernias thereby underwent laparoscopic repair with lysis of adhesions, ventral hernia repair, small bowel resection and anastomosis.(b)(6) 2018 - patient was diagnosed with infected abdominal wall mesh with subcutaneous fistula, adhesion, thereby underwent open repair with explant of ventrio mesh (device #1) and ventrio st mesh (device #2).Per operative notes, ¿hernia sac was dissected.Intra-abdominal wall omental and bowel adhesions were taken down.Ventrio mesh (device #1) and ventrio st mesh (device #2) was removed from abdominal area.Wound was covered with vac placement.Hernia defect was closed with sutures.¿ (b)(6) 2019 ¿ patient was diagnosed with large ventral incisional hernia; adhesions thereby underwent open repair with implant of phasix mesh (device #3).Per operative notes, ¿hernia sac was dissected out.Small bowels and adhesions were taken down.One phasix mesh (device #3) was placed and secure it with suture.¿ (b)(6) 2020 ¿ patient was diagnosed with chronic abdominal wall sinus thereby underwent open repair with explant of phasix mesh (device #3).Per operative notes, ¿there was small amount of purulent around the old phasix mesh (device #3).Old phasix mesh (device #3) was removed.The wound was irrigated.Fascia was closed with sutures.¿ (b)(6) 2020 ¿ patient was diagnosed with ventral hernia; adhesion thereby underwent laparoscopic repair with implant of ventralight st mesh (device #4).Per operative notes, ¿hernia sac was dissected out.All adhesions were removed.A ventralight st mesh (device #4) was placed and secure it with suture.¿.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key13009887
Report Number1213643-2021-09324
Device Sequence Number20194146
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387(17)120328(10)HUUI0013
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2012
Device Catalogue Number0010211
Device Lot NumberHUUI0013
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Life Threatening;
Patient Age67 YR
Patient SexMale